View Full Version : Heart Palpitations from Minox after 1st dose

10-02-2011, 02:43 PM
Anyone else here besides myself experience severe heart palpitations and headache from Minox 5% after the very first dose? It was so bad that I almost went to an ER. I'm tempted to now consult a cardiologist, just to be safe. It's pretty clear to me that Minox is a no-go. When I was experiencing this (I was on a business trip), I tossed the minox bottle to the trash, immediately.

I'm 34 years of age, 5'10" / 165 lbs. I don't take any drugs, or smoke. I do take 3 grams of fish oil a day along w/ a good multi-vitamin, and a daily cup of coffee (or two), and usually a beer or glass of wine at day's end. My blood pressure is very low as it is, as is my resting heart rate. I'm a marathoner and triathlete, which accounts for that. Case in point; I assume my heart is fine.

At any rate, I stupidly attempted to try the 2% solution two weeks after the above-mentioned disaster with the 5%, hoping for no side effects. That experiment was this past Wednesday (four days ago). Same, scary incident all over again. Irregular heart beat came right back, but not as badly as with the 5%. Mind you, I've never experienced anything like this before, so it was terrifying. In both instances, it took me two full days to feel right after one single dose. Headache was significant, too. Just to be clear, in both cases applied as directed less than 1ml of the liquid. The 5% was RiteAide brand and the 2% was CVS brand, but I don't think that's relevant at all.

Obviously, I'm SOL for using this stuff for what seems to be a steady thinning of hair smack-dab in the front of my scalp at my regular hair part line. This is very annoying as it seems to be getting worse, and to be brutally honest with you; I just began noticing this thinning about 2 months ago. I'm basically new to this whole thing, in other words. Seems as though my immediate options are very limited, which flat-out sucks.

Honestly, I'm afraid to try anything like Propecia after my experience with minox. Your $.02 is appreciated.

Thanks for listening.


Follicle Death Row
10-03-2011, 11:25 AM
I actually had this the first time I used it. Gave it a second go the next day and it was fine. Been using it now just over 6 months and no problems. Mind you my hair seems to be no different but maybe that in itself is success.

10-16-2011, 11:04 AM
I appreciate your response. Bumping this up as I'm curious if others had a similar experience. I'm afraid to try this again. I did visit my regular doc (first time in over a year, lol) and I'm perfectly healthy. I may visit a cardiologist, too, just to cover all ground. Just raced a 100 mile cycling race yesterday, so don't feel overly concerned there's a heart issue. I'd just like to know, as FDR (ha) posts, if this symptom would in fact go away after a few days.


Follicle Death Row
10-16-2011, 02:04 PM
It may not go away. I just decided to try it a second time and it turned out ok for me from then on. I'd advice caution though.